Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Getting pressure and discomfort in head. Have high blood pressure. Taking warfarin. Stroke issue?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
Over the past two days I have been having some head pressure and discomfort, in my head and on the left side of my neck in the carotid artery area, I do have high blood pressure and take two medications for this. I also am on Warfarin due to multiple blood clot issues for about 20 years. My blood pressure at work today was 148/90 this was about 2 hours after taking my morning blood pressure meds. Does this sound like a carotid issue a start of a stroke or other issue?
Posted Sat, 11 May 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 1 hour later
Thanks for writing to XXXXXXX
1. The BP (blood pressure) of 148/90 mmHg is definitely more than the target BP of 140/90 but since you have headache and neck pain, it could have risen as a reactionary response.
2. A stroke producing a pain in neck region over the carotids is not common but since you are on warfarin and your body has tendency to clot formation (multiple DVT event), both of which predispose to stroke, you must be watchful. There are other possibilities for cause of this pain like originating from cervical spine or being referred from disease of adjacent structures like tooth, nose, sinuses, oral cavity etc. that could be sorted out only after an examination. I would like you to see your GP (general physician) on priority basis to sort out the issue. Meanwhile continue taking your anti-hypertensive medication.
Feel free to write for any further query.
sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor